MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5081-153
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for an ischemic stroke; acute large artery occlusion located at left internal carotid artery.It was noted that the patient's vessel tortuosity was normal. the iv tpa was not contraindicated.No    it was reported that the surgeon used an sfr stent for thrombectomy.During delivery, after the stent entered the microcatheter, it could not be pushed forward and encountered resistance in the middle section of the rebar catheter .The vessel was not tortuous.After the surgeon replaced the stent and the catheter, the procedure was successfully completed and the patient was not injured.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the resistance was not determined.No kink/damage to the stent and catheter was observed after removal.The patient is in good condition and has been discharged.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the rebar 18 catheter was returned for analysis with a solitaire fr 6-30 stent device stuck inside, in a biohazard bag and a shipping box.Damaged location details: the rebar 18 catheter tip and marker were examined; no damages were found.The catheter body kinked at ~3.0cm from the distal tip and was bent at ~7.5cm to ~8.0cm from the distal tip.No voids or flashes were found on the catheter hub.No other anomalies were found.Testing/analysis: the rebar 18 catheter¿s total and usable lengths were measured within specifications.The catheter was flushed with water and found patent.It was tested by running an in-house 0.021-inch mandrel through the catheter hub without issues; however, resistance was observed along the damaged location.Conclusion: based on the reported information and device analysis, the customer¿s ¿catheter resistance¿ complaint was confirmed, as the returned rebar 18 catheter was kinked and bent.In this event, the root cause of the resistance complaint was that the rebar 18 catheter was incompatible with the solitaire fr 6-30 stent device, as it has a labeled inside diameter (id) of 0.021 inches.Per the solitaire fr instructions for use (ifu): ¿solitaire fr 6-30 should be delivered through a catheter with a minimum inside diameter (id) of 0.027 inches.¿ h6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the tip of the solitaire sheath was secured in the catheter hub.There was no kink/damage observed to the solitaire pushwire during use.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22423488
Report Number2029214-2025-01525
Device Sequence Number6978961
Product Code KRA
UDI-Device Identifier00847536026834
UDI-Public(01)00847536026834(17)261007(10)B799504
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5081-153
Device Catalogue Number105-5081-153
Device Lot NumberB799504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/09/2025
08/15/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date08/06/2025
09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexFemale